advertisement
Question
Posted by: ANON | 2010/05/18

FLAGYL &  BARIATRIC SURGERY

Recently I was prescribed Flagyl for a dental abcess. To my absolute surprise and delight the medication radically reduced some unpleasant side effects of bariatric (gastric bypass) surgery that I had 12 years ago. No more spectacular sound effects or lingering smells, much reduced flatulence and more predictable loo visits. I experimented with the dosage to keep it as low as possible while still reaping the benefits, but is concerned that over time the efficiency of Flagyl may wear thin as my body get used to the chronic intake. PLEASE give me some background information about why this is such a simple solution to the side-effects of bariatric surgery and may I remain on Flagyl indefinitely without any negative impact? This really improved the quality of my life 200%...

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Metronidazole is indicated, for amongst other, some gastrointestinal bacterial and protozoal infections, which may have been the cause of your symptoms. As far as I know its nt however used to treat the side-effects of bariatric surgery.

Prolonged use is generally NOT advised and will have to be discussed with your specialist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010/05/19

Metronidazole is indicated, for amongst other, some gastrointestinal bacterial and protozoal infections, which may have been the cause of your symptoms. As far as I know its nt however used to treat the side-effects of bariatric surgery.

Prolonged use is generally NOT advised and will have to be discussed with your specialist.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement